Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 29, 2004, 5:25 PM CDT for Orleans Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 29, 2004, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866
WFUS54 KLIX 292225
TORNEW
LAC071-292300-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
524 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ORLEANS PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF EAST NEW ORLEANS
* UNTIL 600 PM CDT
* AT 518 PM CDT...THE PUBLIC REPORTED A WATERSPOUT MOVING TOWARD
IRISH BAYOU...MOVING SOUTHEAST AT 5 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3007 8995 3015 8987 3011 8985 3013 8976
3010 8971 3008 8969 3004 8975 3005 8979
3002 8983 3002 8990 3003 8994
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:16 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 2:16 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 216 PM CDT TUE JUN 29 2004 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS A SURFACE BOUNDARY FROM SOUTHERN OKLAHOMA THROUGH ARKANSAS INTO THENNESSEE WITH MOIST...ONSHORE FLOW PUSHING INTO THE LOWER MISSISSIPPI VALLEY. ALOFT THERE WAS A TROUGH OVER TEXAS AND 250HPA DIFFLUENCE IN THE JET OVER THE NORTH-CENTRAL GULF COAST. THE 12Z PRECIP WATER FROM THE KSIL SOUNDING WAS 1.91 INCHES. THIS...COUPLED WITH SEA BREEZES...LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PCWA. THE FRONTAL BOUNDARY IS DRIFTING NORTH...SO DAYTIME CONVECTION COVERAGE SHOULD BEGIN TO DROP OVER THE NEXT FEW DAYS. HOWEVER THE GFS SHOWED A 500HPA TROUGH DIGGING INTO MISSOURI AND ARKANSAS FRIDAY AND SATURDAY AS A SURFACE LOW DEVELOPS IN THE SAME AREA. THE 12Z RUN SHOWS MOST OF THE PRECIP WITH THIS SYSTEM STAYING TO THE NORTH/NORTHEAST OF OUR AREA. && PRELIMINARY POINT NUMBERS... MCB 68 89 69 89 / 30 60 30 60 BTR 71 89 72 89 / 30 60 30 60 MSY 75 89 75 90 / 20 50 20 40 GPT 74 88 74 88 / 20 50 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 25
Hazardous weather outlook, Jun 29, 11:00 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUN 29 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BEFORE DIMINISHING IN COVERAGE IN THE EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED TO BE AS NUMEROUS AS THE PAST SEVERAL DAYS BUT ONE OR TWO STORMS MAY PULSE BRIEFLY TO SEVERE LEVELS BY MID-AFTERNOON. STORMS TODAY WILL BE CAPABLE OF FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH...PEA SIZED HAIL...AND BRIEF HEAVY RAIN AS THEY MOVE GENERALLY TO THE NORTH AT 15 MPH. .RIVER FLOODING... THE LOWER PEARL...TCHEFUNCTA...LOWER ATCHAFALAYA...BOGUE CHITTO... AND TANGIPAHOA RIVERS REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT LIKELY...HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:04 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 29, 9:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Jun 29, 1:34 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 56 min |
| Jun 29, 2:42 PM CDT | Special Marine Warning | LIX | 78 min | |
| Jun 29, 5:17 PM CDT | Special Marine Warning | LIX | 28 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.